Doctor insights on:
Is Tizanidine Addictive
Addiction is a primary, chronic disease of brain reward, motivation, memory, and related circuitry. Dysfunction in these circuits leads to characteristic biological, psychological, social and spiritual manifestations. This is reflected in an individual pathologically pursuing reward and/or relief by substance use and other behaviors. A person affected by addiction will be unable to consistently Abstain from use, will have Impaired Behavioral control, will have Craving or increased "hunger" for drugs or rewarding experiences, will have a Dysfunctional Emotional response, and will show diminished recognition of significant problems with their own ...Read more
Is Tizanidine addictive? After tapering off will you have more muscle tension than you did before you began the medication?
No: No, tizanadine, otherwise known as zanaflex (tizanidine) is not felt to be addictive nor is there supposed to be a "rebound effect" if it is stopped. If you tried to stop it and your spasms returned, it is more likely that the underlying condition that caused the spasm to begin with is still symptomatic. Don't hesitate to discuss with your doctor. ...Read more
Why do you need to taper off of zanaflex (tizanidine) if it is not addictive and has no rebound effects?
It can have rebound: If therapy needs to be discontinued, particularly if dose was hi (20-36 mg/day) for many weeks or if on pain meds too, dose should be decreased slowly (2 mg to 4 mg per day) to minimize the risk of withdrawal and rebound hypertension, tachycardia, and hypertonia. Some are less concerned than others w/ safety. It's up to you. Best wishes. ...Read more
MANY mainly sedation:
Any medication can cause a rash. But since tizanidine (zanaflex) is a 'muscle relaxer' it can cause sedation.
It can also cause: dizziness, nervousness, depression
vomiting, tingling sensation in the arms, legs, hands, and feet
dry mouth, constipation, diarrhea, stomach pain, heartburn, increased muscle spasms and sweating. Tizanidine is used to relieve the spasms due to multiple sclerosis (ms). ...Read more
Well: If your blood pressure is on the high side, then tizanidine might be OK to take. If your blood pressure is well controlled or low with the lisinopril, you may want to try another muscle relaxant as it is known to cause orthostatic hypotension. Talk with your doctor who prescribed it if you are concerned. ...Read more
Zanaflex (tizanidine): See: http://www. Drugs. Com/sfx/zanaflex-side-effects. HtmlGet a more detailed answer ›
Hepatic inhibition: Basically Cipro (ciprofloxacin) decreases the ability of the liver to metabolize (process) tizanidine (zanaflex). This will increase the levels of tizanidine in the body. With this there is a significant risk of hypotension (very low blood pressure), bradycardia (very low heart rate), and changes in mental and physical activity abilities (psychomotor impairments). In other words can be dangerous. ...Read more
See below: Taking more tizanadine than your doctor prescribed. ...Read more
No data exists: You have stumbled into the world that the typical pediatrician deals with daily. For many medications such as this one there is no data to answer your question. No research has been done in children to answer the therapeutic question you pose. Ergo, as a pediatrician & a parent we must weigh the possible beneficial effects vs the unknown for the use in a child. Consider an alternative medication. ...Read more
No idea but...: This is one of the strangest questions I've seen on HealthTap. Are you looking to buy or sell them? I doubt any doctor here has any idea what the "street value" of various prescription drugs are. It's a REALLY bad idea to buy or sell drugs that haven't been prescribed by your doctor. It's sad to think drugs like Zanaflex (tizanidine) are being abused. Please don't participate in illegal & dangerous activities. ...Read more